I'm two years post op for a TT from thyroid cancer. I've posted here many times regarding my hairloss and all that good stuff. Recently the hairloss seems to be getting worse with no changes in the meds. I've also noticed in the past few months that my lips are tingling. Right after my TT I was told I was severely def. in Vitamin D so I've been taking 50,000iu once a week for two years now. My endo also checked my parathyroids to make sure all was well and he regularly checks my calcium. Isn't lip tingling a sign of calcium def.? I was doing some reading on the subject and I've also found that hairloss is sign of it as well. I've got bloodwork scheduled this week as it's my 2 year check with thyrogen and scans and plan on asking to be tested. But, I was just tested a few months ago and all was fine. Can it happen that quickly?
Yes tingling lips can be a sign of calcium deficiency. I wonder if any of your parathyroids were damaged during surgery? Did they remove any of them?
They need to do bloodwork to check calcium levels, etc. Anything is possible, so maybe yes it can happen that quickly.
Are you taking a good liquid form supplement with minerals in it every day as well?
Also extra B's and C for adrenal support?
Yes it can happen that quickly! In fact it can happen within 2 days! Our bodies do not store calcium in the blood but rather in the bones. When our bodies need more calcium it will rob it from the bones, hence why it is vital to keep the calcium up!
Your meds not having been changed but your symptoms getting worse might indicate a need for a change in dose. This is something many people have to go through as our needs change through out our lives.
Many thyroid patients have low Vit D and it is vital for the calcium absorption. Often, as Laura has asked, the parathyroids are inadvertantly removed or damaged. These little guys help regulate the calcium in our system, but regardles, if you have low Vit D then the parathyroids can't do their job properly!
I have Vit D and low calcium issues since my thyroid removal since nearly 2 years ago. So I am very well aware of how quickly the tingling can occur. If I have been out for days and unable to take my calcium I get very bad tingles and realise I need to take it!
Hope the tests go well for you and that it is all good news.
I did not have any parathyroids removed and my doc checked them via bloodwork shortly after my surgery because my Vitamin D was so low. Everything checked out fine. He's since kept close tabs on my calcium and has me on prescription vitamin D. The lip tingling thing is relatively new in the past month or so. Also my eyelids twitch and I generally don't feel so great. Lots of achiness to the point that last week I was convinced I was getting the flu. The only things I take are Synthroid, Vitamin D, B12 (under the tongue every few days), a probiotic and now Calcium Citrate (because I take Prilosec.) I don't know how I can add more to this regimen, there doesn't seem to be anymore space on my counter for all these pills! Is there more I should be taking to feel better?
I had a Thyrogen injection yesterday and will have one more today with my bloodwork and scans on friday. I mentioned all this stuff yesterday so he's adding more labs to the bloodwork. Hopefully nothing serious. I want my hair back and to feel normal. Someday maybe????
Good that your doc has requested further testing.Do you know what they are? You sound as if you have Hashimoto's! That achy flu feeling is very common for us with it.
You will regain your hair again, but it doesn't grow fast at the best of times, so a little patience is needed on that one.
Good luck with it all!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.